Aced it, baby.
Yesterday’s blood test confirmed what we already knew. My tumor markers dropped from 438 and 2509 to 51 and 174, respectively, since those dark, pre-lorlatinib days.
Side effect-wise: heart is great; liver function continues to disappoint but remains steady; cholesterol is off the charts (400 – yikes!). It’s a known side effect of this medication.
My oncologist agreed that I can stay off statins until the next blood test in case it was a fluke. Since I follow a vegan diet except for daily fish oil, the occasional wild-caught salmon and 2-4 pasture-raised eggs a month, I don’t think there’s much I can do from the diet side. Skip the eggs, I guess. My research topic for the month will be weighing the pros and cons of statins against the real risk of hypercholesterolemia.
Overall I feel about as healthy as I ever have. A little more tired and achy but I could chalk that up to being 40. I just hope with all my might that 1) it’s crossing the blood-brain barrier to work its magic on my brain, and 2) lorlatinib lasts a bit longer than the crizotinib… Maybe even a few years 😉